Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for severe muscle cramps in the legs

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10673 Questions
Question
I have severe muscle cramps in my legs and have begun taking 1500mg of magnesium and it seems to be working am I taking too much?
Mon, 16 Apr 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
The dose is correct.

Detailed Answer:
Hello,
Thanks for posting your query.
An electrolyte imbalance can cause such cramps. 1500mg of magnesium supplements are alright in case the levels are low. It is best to get your serum levels evaluated to know the exact time for which this would be helpful.
Also eat magnesium rich foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach etc which are natural sources of magnesium.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for severe muscle cramps in the legs 1 hour later
Thank you for the follow-up I will have the serum level checked but the relief that the additional magnesium has given me is fantastic. Hopefully, I can get the level back where it should be soon, but the supplement is a much cheaper alternative. Thanks again.
 
 
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Hello.
Thank you.
I am happy I could help.
Please do recommend our services to others too in case you found them helpful. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Wishing you the best in whatever you do.
Best regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor